Get E-Book on COVID-19

Q. I feel discomfort and a stuck feeling after swallowing a vitamin tablet. What should I do?

Answered by
Dr. Sagar Ramesh Makode
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Jul 17, 2020

Hello doctor,

I think I swallowed a vitamin down the wrong pipe. I took several vitamins. One of which might have gone down the wrong pipe. I felt discomfort so I started drinking water to help it go down. Then I still feel like it was stuck so I forced myself to throw up and one of the vitamins came out. I am not sure if there is anymore stuck in there. I have a little discomfort in my chest but I cannot tell if it is because I am freaking out about it. I can breathe just fine. What should I do?

Dr. Sagar Ramesh Makode

Cardiology General Medicine Internal Medicine
#

Hello,

Welcome to icliniq.com.

Did you have any coughing or choking sensation during the consumption of tablets? It is unlikely to have gone in any wrong pipe, as there are only two pipes, one is respiratory and the other is a food pipe.

If it has not gone into respiratory then it must have gone into food pipe only. However, it is possible that it was stuck in some of the pouches at the back of the throat during the passage, which is not worrisome. Also, if any solids or tablets are consumed with inadequate water then it may irritate the food pipe and give the sensation of being stuck which will go away after some time.


Was this answer helpful?

 | 

Thank you doctor,

So you do not think that it went into my lungs? There was no choking involved. I just continued drinking water to try to get the vitamins to go down. And then I kept feeling discomfort in my chest so I forced myself to throw up and I saw one vitamin come up.

Dr. Sagar Ramesh Makode

Cardiology General Medicine Internal Medicine
#

Hello,

Welcome back to icliniq.com.

Yes, it unlikely to have gone into the lungs. This was probably stuck in the esophagus. It came out on throwing up but not on coughing, so I suggest it was into the esophagus only. So it does not seem worrisome.

Just remember to drink adequate water with tablets and take one by one, rather than together.


Was this answer helpful?

 | 

Thank you doctor,

So the discomfort I am experiencing on the right side of my chest is from the pill getting stuck in the esophagus? You do not think I have a silent pill aspiration?

Dr. Sagar Ramesh Makode

Cardiology General Medicine Internal Medicine
#

Hi,

Welcome back to icliniq.com.

Yes, it is likely due to esophageal irritation. It is not a silent pill aspiration. Pill aspiration would cause severe cough, choking, etc.


Was this answer helpful?

 | 

Related Questions:
When can a person have change in voice and breathing difficulty?
Why do I have excess mucus in throat?
What could be the reason for constant feeling of nausea and abdominal pain?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


My sore throat pains with something stuck in throat. Why?

Query: Hi doctor, I am a 36-year-old male. I have a sore throat for two weeks now and I am in my sixth-day of antibiotics (Dalacin C) but it is not going away. I feel that there is something stuck inside my throat/esophagus. I have a mild headache but no fever. Pain scale is ranging 4-6 out of ten. I also...  Read Full »

Black or Tarry Stools - Causes, Diagnosis, Prevention and Treatment

Article Overview: Black or tarry stools can be due to change in diet, or it can be a sign of some underlying medical condition. Read about all the possible causes and treatment options. Read Article


Dr. Sneha Kannan
Medical Gastroenterologist

Black or tarry stool is not always something to panic about. Many common causes like food, iron supplements, and other medicines can make your stool appear black. When food is not digested properly in the stomach because of some surgery or you eat licorice and beet, your stool will appear black or r...  Read Article

Blood in vomit after drinking too much alcohol. Kindly help.

Query: Hello doctor,I am a 20 year old male. About three days ago, I vomited bright red blood after consuming excessive alcohol. This is the first time I have consumed more than one beer and I was also unconscious. I have not been having any pains or any other symptoms. After the first vomit of blood, I pu...  Read Full »

Also Read


COVID-19 and MIS-C (Multisystem Inflammatory Syndrome in Children)
MIS-C is a potentially fatal condition that affects children infected with COVID-19. Please read the article to know its...  Read more»
I have fever, severe headache, and cough. Please help me.
I have fever since five days. My fever comes down when I take medicine but eventually comes back. I also have severe hea...  Read more»
Brucellosis - Symptoms, Complications, Diagnosis, and Treatment
Brucellosis, a zoonosis, is caused by consuming unpasteurized milk or raw meat obtained from infected animals. For sympt...  Read more»

Ask your health query to a doctor online?

Ask a Cardiologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.